MAUDE Adverse Event Report: ARTHREX, INC. IB KIT, BC, W/ CC FT AND JUMPSTART; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. IB KIT, BC, W/ CC FT AND JUMPSTART; BIO SOFT TISSUE FIXATN FASTNR
Model Number IB KIT, BC, W/ CC FT AND JUMPSTART
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994); Neuralgia (4413); Swelling/ Edema (4577)
Date of Event 09/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2025, it was reported by the patient via email to have undergone an atfl surgery on (b)(6) 2022.On (b)(6) 2025, a repeat mri was conducted due to severe ankle pain, and per the patient, the results indicated hardware failure.The implanted device was ar-1788j-cp internalbrace implant system.Later, the patient reported via phone that a hardware failure occurred approximately three years post-implant.Reconstruction surgery is expected, with an anticipated recovery period exceeding 12 weeks.According to the patient, the surgeon confirmed the need for reconstruction.Additional information was received on 25-nov-2025: the patient has a history of left clubfoot correction during infancy and underwent a stabilization procedure in 2022.The patient experienced a loud pop in the left ankle on (b)(6) 2025, followed by pain, swelling, and limited mobility.Office visit on (b)(6) 2025 and mri on (b)(6) 2025 revealed hardware failure, talus stress fracture, and postsurgical changes with significant artifacts.Conservative treatment began (b)(6) 2025, including immobilization in a cam boot, but the patient reported no improvement.A follow-up on (b)(6) 2025 confirmed hardware failure, ankle sprain, stress fracture, and saphenous nerve neuralgia.On (b)(6) 2025, the patient continued to report swelling and discomfort; exam showed tenderness over the anterior talofibular ligament and positive tinel¿s sign.The neuralgia was treated with steroid and anesthetic injections.Imaging confirmed persistent postoperative changes and talar medullary edema.A repeat mri on (b)(6) 2025 demonstrated similar findings with mild soft tissue swelling, suggesting ongoing complications and possible need for revision surgery.Additional information was received on 2-dec-2025.On (b)(6) 2025, the patient had a follow-up evaluation for the left ankle.Physical exam indicated tenderness to palpation (ttp) over the atfl and cfl, no ttp over lateral or medial malleolus, no tenderness to flexion of the achilles tendon, minimal talar neck tenderness, pain with pressure/provocation of saphenous nerve, pain with manual dorsiflexion and plantarflexion, and a positive tinel¿s sign over the saphenous nerve near the medial malleolus.Edema and ecchymosis were improved, and the ankle was stable with a painful but intact range of motion.Mri indicated improvement in talar medullary edema.Management remained conservative with the transition from cam boot to normal shoe gear and continued work-related restrictions.The provider suspected implant movement from an inversion sprain and advised that revision surgery may be considered if pain persists.The patient does not want to pursue surgery at this time; a referral for a second opinion was initiated, per patient request.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint device was not received for evaluation.Based on the information provided, which may include the returned device (if available), pictures, videos, event descriptions, and any additional field data, arthrex concluded the most likely cause of the reported failure.The most likely cause of the reported failure is a combination of pre-existing health conditions and a patient-specific biological response.The applicable directions for use (dfu-0087-eo) identify potential adverse events that may occur, and the failure may also result from one or more of these factors: loosening or fracture of the implant: over time, a metallic implant may loosen or fracture, especially after the bone has healed.This can lead to pain, instability, or the need for revision surgery.Migration of the implant: the implant may move from its original position, potentially causing injury to surrounding tissues.Pain, discomfort, or abnormal sensation: chronic pain or abnormal sensation can develop due to the presence of the device, even years after implantation.Bone loss due to stress shielding: implants can alter normal bone loading, leading to bone loss around the implant, which can compromise fixation.Allergic reaction or sensitivity: some patients may develop sensitivity or allergic reaction to the implant materials, which can contribute to implant failure.Additionally, the dfu section c.Contraindications identifies conditions under which implantation may present an increased risk of adverse outcomes.Directions for use dfu-0087-eo revision 6 corkscrew, pushlock, and swivelock suture anchors.C.Contraindications: 1.Insufficient quantity or quality of bone.2.Blood supply limitations and previous infections, which may retard healing.The complaint allegation was not confirmed.No evidence of that failure was received.The complaint allegation was not confirmed.No evidence of that failure was received.

Brand Name
IB KIT, BC, W/ CC FT AND JUMPSTART
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23882135
Report Number1220246-2025-05788
Device Sequence Number13174288
Product Code MAI
UDI-Device Identifier00888867318137
UDI-Public(01)00888867318137(11)211102(17)230930(10)14457282
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberIB KIT, BC, W/ CC FT AND JUMPSTART
Device Catalogue NumberAR-1788J-CP
Device Lot Number14457282
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2025
Supplement Date Received by Manufacturer03/30/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown